Alert archive / Ohio / Small Craft Advisories in 2015

Small Craft Advisory 47, NWS Cleveland, OH

October 31, 2015

NWS Cleveland, OH issued this small craft advisory at Oct 31, 2015, 4:07 PM EDT. It took effect at Nov 1, 2015, 4:05 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2015, 4:07 PM EDT (20:07 UTC)
In effect from
Nov 1, 2015, 4:05 AM EST
Expired
Nov 1, 2015, 9:47 PM EST
In force
18 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WHUS71 KCLE 312007
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
407 PM EDT SAT OCT 31 2015

LEZ145>149-010415-
/O.NEW.KCLE.SC.Y.0047.151101T1200Z-151102T0300Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
407 PM EDT SAT OCT 31 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM EST
SUNDAY. 

* WINDS...SOUTH WIND OF 10 TO 20 KNOTS WILL BECOME SOUTHWEST AT 15
  TO 25 KNOTS SATURDAY NIGHT INTO SUNDAY.

* WAVES/SEAS...WAVES WILL BUILD TO 3 TO 5 FEET LATE TONIGHT...AND
  EVENTUALLY 4 TO 6 FEET BY SUNDAY AFTERNOON. LATE SUNDAY EVENING
  THE WAVES WILL FALL BELOW 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
5 follow-up statements
451 
WHUS71 KCLE 010206
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 PM EDT SAT OCT 31 2015

LEZ145>149-011015-
/O.CON.KCLE.SC.Y.0047.151101T1200Z-151102T0300Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1006 PM EDT SAT OCT 31 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST
SUNDAY...

* WINDS...SOUTH WINDS OF 15 TO 25 KNOTS WILL BECOME SOUTHWEST
  OVERNIGHT AND CONTINUE ON SUNDAY.

* WAVES/SEAS...WAVES WILL BUILD TO 3 TO 5 FEET BY DAYBREAK SUNDAY
  AND 4 TO 6 FEET BY SUNDAY AFTERNOON. WAVES WILL SUBSIDE SUNDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
785 
WHUS71 KCLE 010905
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
405 AM EST SUN NOV 1 2015

LEZ145>149-011715-
/O.EXT.KCLE.SC.Y.0047.151101T0905Z-151102T0300Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
405 AM EST SUN NOV 1 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHWEST WINDS OF 15 TO 25 KNOTS THROUGH THE AFTERNOON.
  WINDS WILL DECREASE THIS EVENING.

* WAVES/SEAS...WAVES WILL BUILD TO 3 TO 5 FEET BY DAYBREAK
  REACHING 5 TO 7 FEET BY THIS AFTERNOON. WAVES WILL SUBSIDE 
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
456 
WHUS71 KCLE 011406
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
906 AM EST SUN NOV 1 2015



LEZ145>149-012215-
/O.CON.KCLE.SC.Y.0047.000000T0000Z-151102T0300Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
906 AM EST SUN NOV 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHWEST WINDS OF 15 TO 25 KNOTS THROUGH THE 
  AFTERNOON. WINDS WILL DECREASE THIS EVENING. 

* WAVES/SEAS...WAVES WILL HOVER AROUND 5 TO 7 FEET THROUGH THIS
  AFTERNOON. WAVES WILL SUBSIDE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
092 
WHUS71 KCLE 012041
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
341 PM EST SUN NOV 1 2015


LEZ145>149-020300-
/O.CON.KCLE.SC.Y.0047.000000T0000Z-151102T0300Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
341 PM EST SUN NOV 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHWEST WINDS OF 15 TO 25 KNOTS THROUGH THIS EVENING.
  WINDS WILL DECREASE OVERNIGHT.

* WAVES/SEAS...WAVES AROUND 5 TO 7 FEET WILL SUBSIDE THIS
  EVENING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
110 
WHUS71 KCLE 020247
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
947 PM EST SUN NOV 1 2015

LEZ145>149-020400-
/O.CAN.KCLE.SC.Y.0047.000000T0000Z-151102T0300Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
947 PM EST SUN NOV 1 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WIND AND WAVES HAVE DIMINISHED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 3:56 PM EDT, 11 minutes earlier.

Area forecast discussion, Oct 31, 3:56 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
356 PM EDT SAT OCT 31 2015

.SYNOPSIS...
A WEAK COLD FRONT WILL CROSS THE AREA LATE TONIGHT. HIGH PRESSURE
WILL MOVE EAST ACROSS THE OHIO VALLEY AND LOWER GREAT LAKES ON
MONDAY. THE HIGH PRESSURE AREA WILL BECOME NEARLY STATIONARY OVER
THE MID ATLANTIC STATES INTO THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MOISTURE IS EXPECTED TO QUICKLY INCREASE THIS EVENING AS A WEAK
FRONTAL/TROUGH APPROACHES THE AREA FROM THE WEST. RADAR MOSAIC
CONTINUES TO SHOW RATHER WEAK ECHOE RETURNS OVER THE UPPER OHIO
VALLEY BUT RATHER STRONG UPPER LEVEL DIVERGENCE AND RATHER ROBUST
WARM ADVECTION/ISENTROPIC LIFT HAS BEGUN TO SPREAD INTO THE
WESTERN COUNTIES. SO SHOWERS SHOULD DEVELOP VERY SOON OVER WESTERN
OHIO AND THEN SPREAD EAST OVERNIGHT. A RATHER RAPID MOVEMENT OF
THE ENTIRE SYSTEM IS EXPECTED WITH SHOWERS LASTING PERHAPS
4-6HOURS AT ANY LOCATION AS THE EXPECTED RAIN BAND DEVELOPS AND
MOVES NEARLY EAST OF THE REGION BY THE END OF THE PERIOD. WILL
CONTINUE WITH CAT POPS MOST LOCATIONS BUT AREAS EAST OF I-71 MAY
BE DRY THE FIRST PART OF THE EVENING.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
A LINGERING SPRINKLE MAY BE SEEN IN NW PA EARLY SUNDAY MORNING
OTHERWISE A DRY PERIOD WITH A WARMING TREND IS EXPECTED.

ON SUNDAY A DRYING WESTERLY FLOW WITH LITTLE COLD ADVECTION
WILL ALLOW SURFACE TEMPERATURES TO REBOUND ABOVE NORMAL. CLEARING
SHOULD PROGRESS ACROSS THE REGION WITH SOME DELAY DOWNWIND OF THE
LAKE WITH WESTERLY FLOW OFF THE LAKE. COOLING ALOFT MAY LAST
ABOUT 8 HOURS BEFORE WARM ADVECTION BEGINS AS HIGH PRESSURE BUILDS
TO THE SOUTH ACROSS THE LOWER OHIO VALLEY.

HIGH PRESSURE WILL BUILD OVER THE REGION SUNDAY NIGHT AND MONDAY.
WARMING OF THE DRY AIRMASS WILL MAKE WAY FOR INDIAN SUMMER
CONDITIONS TO DEVELOP.

HIGH PRESSURE WILL REMAIN NEAR THE AREA INTO THE MIDDLE OF THE
WEEK WITH 850 MB TEMPERATURES WARMING TO THE 10-12C RANGE WHICH IS
ABOVE NORMAL. HIGH TEMPERATURES WILL CLIMB TO 10-15F ABOVE
NORMAL.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE LONG TERM FORECAST STARTS OFF MILD WITH HIGH TEMPS PROGGED TO BE
IN THE LOW 70S FOR MOST OF THE AREA WITH JUST PARTLY CLOUDY SKIES.
HIGH PRESSURE WILL MOVE OFF THE ATLANTIC COAST BY WEDNESDAY
NIGHT...AND THE WIND WILL BECOME MORE SOUTHWEST TO WEST BY THURSDAY.
WITH THE DECREASED SOUTHERLY COMPONENT OF THE WIND...AND AN INCREASE
IN CLOUD COVER...THURSDAY HIGHS WILL LIKELY BE A FEW DEGREES COOLER
THAN WEDNESDAY. THURSDAY NIGHT THE GFS AND EUROPEAN DIVERGE. BOTH
INDICATE A STORM SYSTEM WILL DEVELOP ACROSS THE SOUTH CENTRAL
CONUS...BUT BOTH HANDLE THE EVOLUTION OF THE SYSTEM SOMEWHAT
DIFFERENTLY. THE GFS IS SLOWER TO DEEPEN THE LOW BUT SLIGHTLY MORE
AGGRESSIVE WITH SPREADING DEEPER MOISTURE AND QPF NORTH ACROSS THE
OHIO RIVER VALLEY AS THE LOW GENERALLY TRACKS NORTHEAST...WHEREAS
THE EUROPEAN SOLUTIONS DEEPENS/MOVES THE LOW RAPIDLY/QUICKLY WITH A
SHORT WINDOW OF RAIN FRIDAY MORNING/AFTERNOON. AT THIS POINT LEANING
TOWARDS THE GFS SOLUTION...BUT NOT OVERLY CONFIDENT WITH EITHER ONE
YET. SO....GIVEN THE SLOWER PROGRESSION OF THE GFS...ALLOW POPS TO
LINGER LONGER THAN THEY WOULD IF STRICTLY BASING THE FORECAST ON THE
EUROPEAN. IN OTHER WORDS...IF THE EUROPEAN SOLUTION PANS
OUT...CONDITIONS WILL BEGIN TO DRY OUT AS SOON AS FRIDAY EVENING. BY
LATE FRIDAY NIGHT THE GFS FINALLY KICKS THE LOW DOWNSTREAM AND POPS
DROP OFF AS A HIGH NUDGES IN FROM THE UPPER MIDWEST. BY SATURDAY
COLDER AIR BEGINS TO WORK IN ALOFT AND HIGHS WILL BE CLOSER TO
NORMAL IN THE LOW TO MID 50S.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
CURRENTLY ALL SITES ARE VFR AND OVERCAST AROUND 10K FEET. AS THE
AFTERNOON PROGRESSES CEILINGS WILL LOWER AS THE COLUMN CONTINUES
TO SATURATE. AROUND 00Z RAIN IS EXPECTED AT KTOL AND KFDY WITH A
SURFACE TROUGH. THE AREA OF RAIN/TROUGH WILL MOVE INTO NORTH
CENTRAL OHIO AROUND 02Z AND KERI BETWEEN 03Z AND 04Z. OCCASIONAL MVFR
VISIBILITIES AND IFR CEILINGS ARE MOST LIKELY WITH THE HEAVIEST OF
RAIN SHOWERS. FOR ALL SITES THAT DROP TO IFR CEILINGS...LOW END
MVFR CEILINGS ARE LIKELY TO PERSIST FOR SEVERAL HOURS AFTER THE
LAST OF THE RAIN. EXPECT GRADUAL CLEARING FROM WEST TO EAST
STARTING AFTER 12Z WITH THE EXCEPTION OF A LAKE CLOUDS THAT WILL
LINGER AT KERI THROUGH THE AFTERNOON. TOMORROW WILL ALSO BE
WINDY...WITH OCCASIONAL GUSTS OF UP TO 20 KNOTS ACROSS MUCH OF THE
AREA. KERI WILL BE WINDIER YET WITH GUSTS UP TO 25 KNOTS FROM THE
WEST SOUTHWEST.

.OUTLOOK...NON VFR SATURDAY NIGHT INTO SUNDAY MORNING.

&&

.MARINE...
HIGH PRESSURE WILL MOVE OFF THE EAST COAST TONIGHT AND THE WIND WILL
SHIFT SOME TO THE SOUTHWEST IN THE 15 TO 25 KNOT RANGE WITH
OCCASIONAL GUSTS. A WELL-DEFINED SURFACE TROUGH WILL THEN MOVE
ACROSS THE LAKE FROM WEST TO EAST LATER TONIGHT WITH WESTERLY WINDS
OF 15 TO 25 KNOTS LIKELY. THIS WILL ALLOW WAVES TO BUILD TO 4 TO 6
FEET ACROSS THE EASTERN HALF OF THE LAKE...SO A SMALL CRAFT ADVISORY
MAY BE NEEDED FROM VERMILION EAST. WAVES WILL BEGIN TO DIE OFF WITH
THE WIND BY EARLY EVENING...BUT COULD LINGER FROM LAKE COUNTY EAST
INTO THE NIGHT. MONDAY AND TUESDAY THE WINDS WILL DECREASE TO UNDER
10 KNOTS AS HIGH PRESSURE WORKS BACK IN ACROSS OHIO.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LAPLANTE
NEAR TERM...LAPLANTE
SHORT TERM...LAPLANTE
LONG TERM...MAYERS
AVIATION...MAYERS
MARINE...MAYERS
Hazardous weather outlook, Oct 31, 6:24 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
624 AM EDT SAT OCT 31 2015

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-011030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
624 AM EDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.